Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 14, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 3, 2014, 10:15 AM CDT for 10 counties in Texas. It took effect at Apr 3, 2014, 12:00 PM CDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2014, 10:15 AM CDT (15:15 UTC)
- In effect from
- Apr 3, 2014, 12:00 PM CDT
- Expired
- Apr 3, 2014, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 30 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 2:27 PM CDT | NON-TSTM WND GST 60 | 6 Ene Amarillo, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.3 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3611 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -244 m²/s²
- 0-3 km storm-relative helicity
- -114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088 WWUS84 KAMA 031515 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1015 AM CDT THU APR 3 2014 TXZ012>020-040100- /O.CAN.KAMA.FW.W.0013.000000T0000Z-140404T0000Z/ /O.NEW.KAMA.FW.W.0014.140403T1700Z-140404T0100Z/ POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- 1015 AM CDT THU APR 3 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE. * AFFECTED AREA...IN TEXAS...POTTER...CARSON...GRAY...WHEELER... DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...SHIFTING TO NORTHWEST LATE THIS AFTERNOON WITH SPEEDS BETWEEN 15 AND 25 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * TIMING...EARLY THIS AFTERNOON THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WILDFIRES. && $$ TXZ011-040100- /O.NEW.KAMA.FW.W.0014.140403T1700Z-140404T0100Z/ OLDHAM- 1015 AM CDT THU APR 3 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR OLDHAM COUNTY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE SOUTHERN TEXAS PANHANDLE. * AFFECTED AREA...IN TEXAS...OLDHAM. * 20 FOOT WINDS...WEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...SHIFTING TO NORTHWEST LATE THIS AFTERNOON WITH SPEEDS BETWEEN 15 AND 25 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * TIMING...EARLY THIS AFTERNOON THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
2 follow-up statements
687 WWUS84 KAMA 032000 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 300 PM CDT THU APR 3 2014 TXZ011>020-040100- /O.CON.KAMA.FW.W.0014.000000T0000Z-140404T0100Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 300 PM CDT THU APR 3 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN TEXAS PANHANDLE... * AFFECTED AREA...IN TEXAS...OLDHAM...POTTER...CARSON...GRAY... WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...SHIFTING TO NORTHWEST WITH SPEEDS BETWEEN 15 AND 25 MPH. * RELATIVE HUMIDITY...MINIMUM AFTERNOON RELATIVE HUMIDITIES 8 TO 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WILDFIRES. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
828 WWUS84 KAMA 032311 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 611 PM CDT THU APR 3 2014 TXZ011>018-040015- /O.CAN.KAMA.FW.W.0014.000000T0000Z-140404T0100Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- 611 PM CDT THU APR 3 2014 ...RED FLAG WARNING IS CANCELLED FOR PARTS OF THE SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING. RELATIVE HUMIDITY VALUES ARE RAPIDLY INCREASING BEHIND A COLD FRONT. $$ TXZ019-020-040100- /O.CON.KAMA.FW.W.0014.000000T0000Z-140404T0100Z/ DONLEY-COLLINGSWORTH- 611 PM CDT THU APR 3 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHEASTERN TEXAS PANHANDLE... * AFFECTED AREA...IN TEXAS...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...WEST TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...SHIFTING TO NORTHWEST WITH SPEEDS BETWEEN 15 AND 25 MPH. * RELATIVE HUMIDITY...12 TO 15 PERCENT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE THROUGH 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO QUICKLY BECOME DANGEROUS WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 3, 6:50 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, Apr 3, 6:50 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
650 AM CDT THU APR 3 2014
.UPDATE...
TODAY/S ANTICIPATED COLD FRONT AND ASSOCIATED STRATUS HAS PUSHED
SOUTH TOWARD THE CANADIAN RIVER AND THE INITIAL WIND SHIFT IS NOW
APPROACHING AMARILLO. RAP SOLUTIONS APPEAR TO SHOW THIS EARLY MORNING
FRONTAL ADVANCEMENT...BUT THEN MIX THE PERIPHERY OF THE COLDER
AIRMASS NORTHWARD SHORTLY AFTER SUNRISE. WE WILL CONTINUE TO MONITOR
SHORT TERM TRENDS TO SEE IF THIS MATERIALIZES. IF THE FRONT REMAINS
FURTHER SOUTH AND AHEAD OF SCHEDULE...CLEARLY DAYTIME TEMPERATURES
AND THE CURRENT RED FLAG WARNING COULD BE IMPACTED.
&&
.AVIATION...
POST FRONTAL STRATUS AND ASSOCIATED LIFR/IFR CONDITIONS AT KGUY AND
KDHT WILL IMPROVE BY THE 15-16Z TIMEFRAME. MEANWHILE...CONFIDENCE FOR
WINDS AND CIGS AT KAMA IS LOW DUE TO CLOSE APPROACH AND MORNING
ADVANCE OF THE COLD FRONT...WHICH IS EXPECTED TO STALL AND/OR MIX
NORTHWARD SHORTLY AFTER SUNRISE. THEN EXPECT WESTERLY WINDS TO REACH
SUSTAINED SPEEDS NEAR 25 KT BY MIDDAY. THESE WINDS MAY ADVECT IN
REDUCTIONS IN BLOWING DUST AND/OR GUSTS THAT MAY THREATEN AVIATION
WEATHER WARNING CRITERIA AS THEY VEER TOWARD THE NORTHWEST. IN ALL...
LOW CONFIDENCE TERMINAL FORECASTS GIVEN DYNAMIC WEATHER THIS PERIOD...
INCLUDING A SLIGHT POTENTIAL FOR ISOLATED/SHOWERS APPROACHING THE
KGUY AND KDHT TERMINALS.
&&
.PREV DISCUSSION... /ISSUED 301 AM CDT THU APR 3 2014/
DISCUSSION...
SURFACE COLD FRONT CONTINUES TO MAKE SLOW BUT STEADY PROGRESS TO THE
SOUTH EARLY THIS MORNING. THE FRONT NOW LIES VERY NEAR THE
NORTHERN TEXAS PANHANDLE. THIS FRONT IS EXPECTED CONTINUE TO MOVE
SLOWLY SOUTH DURING THE DAY TODAY. BY EARLY THIS EVENING IT SHOULD
BE MOVING JUST SOUTH OF OUR AREA. AN UPPER LEVEL SHORT WAVE TROUGH
NEAR THE 4-CORNERS REGION NOW WILL CONTINUE TO PUSH EAST THROUGH THE
DAY AND IT WILL PASS OVER AND NORTH OF THE PANHANDLES LATE THIS
AFTERNOON. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN...ESPECIALLY
AHEAD OF THE FRONT THIS AFTERNOON...WHICH WILL CAUSE GUSTY WESTERLY
WINDS ACROSS THE SOUTHERN TEXAS PANHANDLE...WHERE A RED FLAG
WARNING WILL BE IN EFFECT. WINDS WILL THEN PICK UP BEHIND THE FRONT
LATE THIS AFTERNOON AND THIS EVENING AS THE UPPER LEVEL SHORT WAVE
MOVES AWAY FROM THE AREA. A FEW SHOWERS WILL ALSO BE POSSIBLE ACROSS
THE OKLAHOMA PANHANDLE AND THE FAR NORTHWEST TEXAS PANHANDLE IN
ASSOCIATION WITH THE PASSAGE OF THE SHORT WAVE TROUGH.
LIGHTER WINDS WILL PREVAIL ON FRIDAY AS ANOTHER LEE-SIDE SURFACE
TROUGH DEVELOPS IN RESPONSE TO FALLING HEIGHTS OVER THE ROCKIES AS
ANOTHER SHORT WAVE TROUGH APPROACHES.
THIS NEXT SHORT WAVE TROUGH WILL BRING A CHANCE OF SHOWERS AND A
FEW THUNDERSTORMS TO THE AREA THIS WEEKEND. AT THIS POINT...IT DOES
NOT LOOK LIKE ANY RAIN WILL BE HEAVY.
AS THE SHORT WAVE TROUGH MOVES OFF TO THE EAST OF THE PANHANDLES A
LARGER TROUGH WILL GET CARVED OUT OVER THE SOUTHERN GREAT PLAINS AND
LOWER MISSISSIPPI RIVER VALLEY. THE PANHANDLES WILL BE IN THE
NORTHWEST FLOW ON THE BACK SIDE OF THIS TROUGH MONDAY AND TUESDAY...
SO TEMPERATURES WILL REMAIN BELOW NORMAL FOR THIS TIME OF YEAR.
TEMPERATURES WILL START TO REBOUND NEXT WEDNESDAY AND THURSDAY AS
UPPER HEIGHTS BUILD ACROSS THE PANHANDLES. ONE COULD ARGUE TO ADD
SOME PRECIPITATION CHANCES TO THE FORECAST FOR MONDAY AS A COUPLE
OF WEAK DISTURBANCES PASS THROUGH THE NORTHWEST FLOW...BUT WILL LEAVE
THE MENTION OF THEM OUT FOR NOW AND WILL WAIT AND SEE HOW THESE
FIRST COUPLE OF DISTURBANCES PAN OUT.
FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER REMAINS LIKELY TODAY...WITH THE
MOST CRITICAL CONDITIONS TO OCCUR OVER THE SOUTHERN TEXAS PANHANDLE
IN ADVANCE OF A PASSING COLD FRONT. THE STORM SYSTEM PASSING THE
PLAINS TODAY IS SIMILAR IN STRENGTH AND CONFIGURATION TO THOSE
ASSOCIATED WITH PAST HIGH-IMPACT FIRE EPISODES ACROSS THE SOUTHERN
PLAINS. FORTUNATELY...A RELATIVELY QUICK APPROACH OF THE COLD FRONT
AND AN EASTWARD DISPLACEMENT OF A LOW-LEVEL THERMAL RIDGE SHOULD
DICTATE THAT THE MOST INTENSE FIRE WEATHER WILL OCCUR WITHIN A ZONE
FROM SOUTHWEST OKLAHOMA SOUTHWESTWARD TOWARD THE EASTERN PERMIAN
BASIN. GIVEN THE STRENGTH...PROXIMITY...AND FIRE FAVORABLE CHARACTER
OF TODAY/S SYSTEM...A HIGH SIGNIFICANT FIRE POTENTIAL REMAINS OVER
THE SOUTHERN TEXAS PANHANDLE.
FIRE WEATHER CONDITIONS WILL BE MITIGATED IN WAKE OF TODAY/S SYSTEM
BY RELATIVELY COOLER TEMPERATURES AND A GRADUAL INCREASE IN MOISTURE
THROUGH THE WEEKEND.
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DEAF SMITH...DONLEY...GRAY...POTTER...
RANDALL...WHEELER.
OK...NONE.
&&
10/15Hazardous weather outlook, Apr 3, 4:00 AM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 400 AM CDT THU APR 3 2014 OKZ001>003-TXZ001>020-032100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 400 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. A RED FLAG WARNING IS IN EFFECT FOR THE SOUTHERN TEXAS PANHANDLE...MAINLY SOUTH OF THE CANADIAN RIVER...FOR STRONG WEST TO NORTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES BETWEEN 10 AND 15 PERCENT THROUGH EARLY THIS EVENING. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE REST OF THE TEXAS PANHANDLE NORTH OF THE RIVER. THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING DUST...WHICH MAY REDUCE VISIBILITIES ACROSS THE SOUTHERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY THROUGH SUNDAY. AT THIS TIME IT APPEARS THAT ANY STORMS THAT DEVELOP WILL REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING ACROSS THE TEXAS PANHANDLE. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 12:38 PM CDT | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more | 8 hr |
| Apr 3, 1:31 PM CDT | Blowing Dust Advisory | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more | 4 hr |
| Apr 3, 2:57 PM CDT | Dust Storm Warning | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 3 hr |
| Apr 3, 2:57 PM CDT | High Wind Warning | AMA | Armstrong, Carson, Potter, Randall | 3 hr |
| Apr 3, 6:05 PM CDT | Blowing Dust Advisory | AMA | Armstrong, Carson, Collingsworth, Deaf Smith, Donley, Gray and 4 more | 3 hr |
Nearby
Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.